Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Austin/San Antonio, TX

May 26, 2011Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2011, 12:21 AM CDT for Fayette County, Lavaca County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 12:21 AM CDT (05:21 UTC)
Expired
May 26, 2011, 1:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:28 AM CDTHAIL 1.751 N Schulenburg, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4864 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS54 KEWX 260521
SVREWX
TXC149-285-260600-
/O.NEW.KEWX.SV.W.0103.110526T0521Z-110526T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FAYETTE COUNTY...
  NORTH CENTRAL LAVACA COUNTY...

* UNTIL 100 AM CDT.

* AT 1212 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FLATONIA...
  AND MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE SCHULENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2950 9697 2972 9722 2980 9707 2970 9681
      2967 9685 2963 9686 2959 9683 2959 9679
      2956 9677
TIME...MOT...LOC 0521Z 312DEG 16KT 2969 9702

$$
2 follow-up statements
288 
WWUS54 KEWX 260535
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 AM CDT THU MAY 26 2011

TXC149-285-260600-
/O.CON.KEWX.SV.W.0103.000000T0000Z-110526T0600Z/
FAYETTE TX-LAVACA TX-
1235 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL LAVACA AND SOUTH CENTRAL FAYETTE COUNTIES...

AT 1230 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ENGLE...OR 
NEAR SCHULENBURG...MOVING SOUTHEAST AT 20 MPH OVER INTERSTATE 10 AND 
HIGHWAY 90. 

SOME LOCATIONS IN THE WARNING AREA INCLUDE MORAVIA...BRESLAU AND
HACKBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2950 9697 2971 9720 2974 9692 2970 9681
      2967 9685 2963 9686 2959 9683 2959 9679
      2956 9677
TIME...MOT...LOC 0534Z 309DEG 18KT 2965 9695

$$
043 
WWUS54 KEWX 260551
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1251 AM CDT THU MAY 26 2011

TXC149-285-260600-
/O.CON.KEWX.SV.W.0103.000000T0000Z-110526T0600Z/
FAYETTE TX-LAVACA TX-
1251 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL LAVACA AND SOUTH CENTRAL FAYETTE COUNTIES...

AT 1242 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR HACKBERRY...OR NEAR SCHULENBURG...MOVING SOUTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2953 9693 2967 9704 2970 9681 2967 9685
      2963 9686 2959 9683 2959 9679 2956 9677
TIME...MOT...LOC 0551Z 309DEG 18KT 2960 9687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:01 AM CDT, 20 minutes earlier.

Area forecast discussion, May 26, 12:01 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT THU MAY 26 2011

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. NE-ERLY SFC
WINDS WILL BE AOB 10 KTS OVERNIGHT. WINDS WILL INCREASE TO 10-15
KTS BY 15-17Z...AND VEER TO THE E-SE THROUGHOUT THE AFTERNOON.
GUSTS TO 20 KTS ARE POSSIBLE THROUGH THE EARLY EVENING. WINDS WILL
DECREASE TO AOB 10 KTS BY 02-04Z/27TH.

&&

.PREV DISCUSSION... /ISSUED 833 PM CDT WED MAY 25 2011/

UPDATE...
A CLUSTER OF STRONG TO SEVERE STORMS HAVE FORMED ALONG SOME
CONVECTIVE BOUNDARIES OVER OUR NORTHEAST CORRIDOR EARLY THIS
EVENING. QUARTER SIZE HAIL WAS REPORTED WITHIN ONE OF THESE
CLUSTERS OVER NORTHERN FAYETTE COUNTY AT 828 PM. AS STRONG DAYTIME
HEATING WANES AND DRY SURFACE RIDGING BUILDS OVERNIGHT INTO
EASTERN ZONES...THE THREAT OF STRONG STORMS SHOULD DIMINISH. UNTIL
THEN... THE THREAT CONTINUES OVER EASTERN SECTIONS OF THE CWA.
FORECAST IS STILL OK AS SEVERE THREAT REMAINS ISOLATED.

PREV DISCUSSION... /ISSUED 635 PM CDT WED MAY 25 2011/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THERE IS A
CHANCE FOR ISO TSRA TO DEVELOP LATE THIS EVENING MAINLY ALONG AND
NORTHEAST OF A LINE FROM KBMQ TO KAUS TO K3T5. HOWEVER...GIVEN THE
LOW PROBABILITY OF DEVELOPMENT AND ISOLATED COVERAGE SHOULD
CONVECTION INITIATE...HAVE NOT EXPLICITLY MENTIONED IMPACTS AT
KAUS BUT RATHER CARRIED CB FROM 04-06Z. SFC WINDS OVERNIGHT WILL
GRADUALLY BECOME E-ELY AS THE DRYLINE RETREATS WESTWARD...BUT WILL
REMAIN AOB 10 KTS. STRONGER VERTICAL MIXING DURING THE AFTERNOON
WILL INCREASE SFC WINDS TO 10-15 KTS WITH GUSTS TO 20 KTS
POSSIBLE.

PREV DISCUSSION... /ISSUED 331 PM CDT WED MAY 25 2011/

DISCUSSION...
DRYLINE IS PROGRESSING ACROSS OUR CWA THIS AFTERNOON CURRENTLY
LYING JUST WEST/NORTH OF I35/HWY90. SO FAR THERE HAS NOT BEEN ANY
CONVECTION ALONG THE BOUNDARY...BUT WILL INCLUDE A SLIGHT CHANCE
FOR THUNDERSTORMS THIS EVENING. SPC HAS EXTENDED THE SLIGHT RISK
FOR SEVERE BACK OVER OUR EASTERN COUNTIES. DO NOT THINK THERE IS
MUCH CHANCE FOR SEVERE...BUT WILL NOT RULE IT OUT ENTIRELY. DRIER
AIR AND CLEAR SKIES WILL ALLOW TEMPS TO COOL OVERNIGHT. THE COOLER
START THU WILL KEEP HIGHS DOWN AS WELL. THEN AN UPPER LEVEL RIDGE
WILL BUILD OVER THE SOUTHERN PLAINS. WHICH WILL KEEP DRY WEATHER
OVER THE REGION FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL BE
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  93  71  98  73 /  10   0  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  67  93  69  97  73 /  10   0  -   -   -
NEW BRAUNFELS MUNI AIRPORT     71  93  71  98  73 /  10   0  -   -   -
BURNET MUNI AIRPORT            64  88  68  95  70 /  -    0  -   -   -
DEL RIO INTL AIRPORT           69  99  75 103  75 /  -   10  -   -   -
GEORGETOWN MUNI AIRPORT        66  88  70  96  72 /  10   0  -   -   -
HONDO MUNI AIRPORT             74  97  72 101  73 /  -   -   -    0  -
SAN MARCOS MUNI AIRPORT        68  92  70  96  72 /  30   0  -   -   -
LA GRANGE - FAYETTE REGIONAL   70  91  72  93  74 /  30   0  -   -   -
SAN ANTONIO INTL AIRPORT       73  94  73  97  73 /  -    0  -   -   -
STINSON MUNI AIRPORT           75  97  74  99  75 /  10   0  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 25, 3:35 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT WED MAY 25 2011

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THE EVENING HOURS EAST OF INTERSTATE 35...MAINLY ALONG AND EAST OF
A LINE FROM NEAR GRANGER LAKE TO SMITHVILLE TO CUERO.  WIND GUSTS
OF 30 TO 40 MPH AND SOME HAIL IS POSSIBLE IN OR NEAR THE
THUNDERSTORMS.

THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON.
THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE
FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE
RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO
NORTHWEST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE
HUMIDITIES FALL BELOW 25 PERCENT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 25, 10:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             LA GRANGE               29.91N  96.88W
05/25/2011  M1.00 INCH       FAYETTE            TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1100268

AKF
Local storm report, May 25, 10:36 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1036 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             SMITHVILLE              30.01N  97.16W
05/25/2011  M0.25 INCH       BASTROP            TX   PUBLIC

&&

EVENT NUMBER EWX1100269

AKF
Local storm report, May 25, 11:43 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 SW PAIGE              30.21N  97.13W
05/25/2011                   BASTROP            TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1100270

AKF
Local storm report, May 25, 11:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             PAIGE                   30.22N  97.12W
05/25/2011  E1.00 INCH       BASTROP            TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1100271

AKF
Local storm report, May 25, 11:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             7 N SCHULENBURG         29.78N  96.91W
05/25/2011  E1.00 INCH       FAYETTE            TX   LAW ENFORCEMENT

&&

EVENT NUMBER EWX1100272

AKF
Local storm report, May 26, 12:06 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             SCHULENBURG             29.68N  96.91W
05/26/2011  M1.00 INCH       FAYETTE            TX   LAW ENFORCEMENT

&&

EVENT NUMBER EWX1100273

AKF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee44 min
May 25, 8:18 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee42 min
May 25, 8:56 PM CDTSevere Thunderstorm WarningEWXFayette19 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee36 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee30 min
May 25, 10:05 PM CDTSevere Thunderstorm WarningEWXFayette40 min
May 25, 10:42 PM CDTSevere Thunderstorm WarningEWXFayette33 min
May 25, 11:01 PM CDTSevere Thunderstorm WarningEWXFayette44 min
May 25, 11:41 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca49 min
May 26, 12:43 AM CDTSevere Thunderstorm WarningEWXLavaca32 min
May 26, 1:09 AM CDTTornado WarningEWXLavaca21 min
May 26, 3:16 AM CDTSevere Thunderstorm WarningEWXDeWitt44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.